Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 30, NWS Amarillo, TX

April 13, 201814 counties in Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 13, 2018, 3:51 AM CDT for 14 counties in Texas; Beaver County, Oklahoma. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2018, 3:51 AM CDT (08:51 UTC)
Expired
Apr 13, 2018, 5:34 PM CDT
In force
14 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5150 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

360 
WWUS84 KAMA 130851
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
351 AM CDT Fri Apr 13 2018

OKZ003-TXZ004-005-009>020-132100-
/O.NEW.KAMA.FW.W.0030.180413T0851Z-180414T0300Z/
/O.NEW.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/
Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
351 AM CDT Fri Apr 13 2018

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN HALF OF
THE TEXAS PANHANDLE PLUS THE EASTERN ONE-THIRD OF THE COMBINED
TEXAS AND OKLAHOMA PANHANDLES... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH 
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect until 10 PM CDT this evening. A Fire Weather Watch has
also been issued. This Fire Weather Watch for strong winds and
low relative humidity is in effect from Saturday morning through
Saturday evening.

* Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... 
  Lipscomb...Roberts...Hemphill...Oldham...Potter...Carson...
  Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley 
  and Collingsworth.

* 20 Foot Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 12 percent.

* Red Flag Threat Index...4 TO 7

* Timing...From 8 AM through 10 PM today, and from noon through 9
  PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001-002-TXZ001>003-006>008-132100-
/O.NEW.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
351 AM CDT Fri Apr 13 2018

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Saturday morning through Saturday evening.

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Dallam...Sherman...Hansford...Hartley...Moore and Hutchinson.

* 20 Foot Winds...North 30 to 40 mph with gusts up to 55 mph.

* Relative Humidity...As low as 19 percent.

* Red Flag Threat Index...5 to 7.

* Timing...From noon through 9 PM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

Cockrell

For more information from the National Weather Service visit...
www.weather.gov/ama
1 follow-up statement
716 
WWUS84 KAMA 132234
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
534 PM CDT Fri Apr 13 2018

OKZ003-TXZ004-005-009>020-141200-
/O.CAN.KAMA.FW.W.0030.000000T0000Z-180414T0300Z/
/O.CON.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/
Beaver-Ochiltree-Lipscomb-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
534 PM CDT Fri Apr 13 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES FOR THE SOUTHERN HALF OF THE TEXAS PANHANDLE AS 
WELL AS THE EASTERN ONE THIRD OF THE COMBINED OKLAHOMA AND TEXAS 
PANHANDLES... 
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW 
RELATIVE HUMIDITY VALUES FOR THE SOUTHERN HALF OF THE TEXAS 
PANHANDLE PLUS THE EASTERN ONE THIRD OF THE COMBINED TEXAS AND 
OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning issued earlier for today into this evening as
conditions are no longer favorable for critical fire weather 
conditions.

* Affected Area...In Oklahoma...Beaver. In Texas...Ochiltree... 
  Lipscomb...Roberts...Hemphill...Oldham...Potter...Carson...
  Gray... Wheeler...Deaf Smith...Randall...Armstrong...Donley 
  and Collingsworth.

* 20 Foot Winds...Northwest to north winds of 30 to 40 mph with
  gusts up to 55 to 60 mph are expected on Saturday. 

* Relative Humidity...Minimum relative humidity values around 20
  percent are forecast on Saturday. 

* Red Flag Threat Index...4. 

* Timing...Critical fire weather conditions will be possible from
  11 AM Saturday morning until 9 PM CDT Saturday evening.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001-002-TXZ001>003-006>008-141200-
/O.CON.KAMA.FW.A.0026.180414T1600Z-180415T0200Z/
Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-
534 PM CDT Fri Apr 13 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS
WELL AS THE NORTHWEST AND NORTH CENTRAL TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Dallam...Sherman...Hansford...Hartley...Moore and Hutchinson.

* 20 Foot Winds...Northwest to north winds of 30 to 40 mph with
  gusts up to 55 to 60 mph are expected on Saturday. 

* Relative Humidity...Minimum relative humidity values around 20
  percent are forecast on Saturday. 

* Red Flag Threat Index...4. 

* Timing...Critical fire weather conditions will be possible from
  11 AM Saturday morning until 9 PM CDT Saturday evening.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

Andrade

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 13, 12:13 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 13, 12:13 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1213 AM CDT Fri Apr 13 2018

.AVIATION...

For the 06Z TAFs:

VFR conditions will likely prevail throughout the TAF period. The
main concern will be KDHT and KGUY where there will be
precipitation chances and maybe a brief period of MVFR conditions
during the rain showers. Kept vicinity showers and VFR conditions
prevailing due to higher confidence in VFR conditions.
Precipitation chances are low anyway. The other concern will be
the wind shift today as a cold front passes through the area.
Overall, a breezy day in store across the Panhandles.

Guerrero

&&

.PREV DISCUSSION... /Issued 557 PM CDT Thu Apr 12 2018/

DISCUSSION...
For tonight, will leave current Wind Advisory intact until
midnight for the far western Texas Panhandle based on latest sfc
obs. If model MOS guidance proves valid and winds diminish to
below criteria later this evening, then the advisory can be
cancelled early.

A vigorous upper level low pressure system will move to near the
four corners region by 12Z Friday, then translate eastward across
the central plains states Friday and Saturday. The corresponding
sfc cold front will move across the fcst area Friday. The progged
path of this upper level low pressure system suggests slgt chc to
low end chc pops for light rain showers are plausible for the nwrn
half of the OK and TX Panhandles on Friday as the storm system
moves by to our north. Much colder air will invade the area Friday
into Saturday. Windy conditions are expected Friday and Saturday,
with advisory level speeds possible, especially Saturday, perhaps
even some potential for high wind warning criteria Saturday as
well. Additional wind highlights may become necessary for one or
both of the above mentioned days. In addition, freezing and below
freezing temps are anticipated across most or all of the fcst area
both Saturday and Sunday mornings with freeze watches/warnings
becoming more likely durg this time period.

The next upper level low pressure system is progged to track well
north of the OK and TX Panhandles Tuesday with no precipitation
expected. Another storm system may impact the region just beyond
this 7 day fcst period.

Andrade

FIRE WEATHER...
Critical to extremely critical fire weather conditions will
continue until late this evening across all of the Oklahoma and
Texas Panhandles due to strong southwest winds and very low
relative humidity values as low as 3 percent. A Red Flag Warning
remains in effect for all of the area until Midnight tonight.
Elevated to critical fire weather conditions will be possible
across much of the region on Friday, Saturday, Monday, and Tuesday
due to strong winds and low relative humidity values.

Andrade

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

99/99
Hazardous weather outlook, Apr 12, 6:28 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
628 PM CDT Thu Apr 12 2018

OKZ001>003-TXZ001>020-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
628 PM CDT Thu Apr 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Critical to extremely critical fire weather conditions will continue
until late this evening across all of the Oklahoma and Texas Panhandles
due to strong southwest winds of 25 to 35 mph with higher gusts
and low relative humidity values less than 10 percent. A Red Flag
Warning remains in effect for all of the area until Midnight tonight.

In addition, A Wind Advisory remains in effect until Midnight tonight
for the far western Texas Panhandle due to sustained southwest winds
around 35 mph with higher gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated to critical fire weather conditions will be possible across
much of the region on Friday, Saturday, Monday, and Tuesday due
to strong winds and low relative humidity values.

Wind Advisories may become necessary on Friday and Saturday across
much of the Oklahoma and Texas Panhandles due to strong sustained
winds of 35 to 39 mph with higher gusts.

Freezing temperatures or below are expected across most of the
area late Friday night into Saturday morning, and then again late
Saturday night into Sunday morning. Freeze Watches and Freeze
Warnings may become necessary during this time period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions through late this
evening, Friday, Monday, and Tuesday.

Andrade

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:51 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more24 hr
Apr 13, 3:52 AM CDTWind AdvisoryAMAArmstrong, Collingsworth, Dallam, Deaf Smith, Donley, Hansford and 6 more24 hr
Apr 13, 6:16 PM CDTFreeze WarningAMAArmstrong, Carson, Deaf Smith, Donley, Gray, Hemphill and 6 more16 hr
Apr 13, 6:16 PM CDTHard Freeze WarningAMADallam, Hansford, Hartley, Lipscomb, Moore, Ochiltree and 1 more16 hr
Apr 13, 3:52 AM CDTHigh Wind WatchAMABeaver, Cimarron, Texas24 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.